Free access
Issue
ESAIM: COCV
Volume 15, Number 3, July-September 2009
Page(s) 712 - 740
DOI http://dx.doi.org/10.1051/cocv:2008044
Published online 19 July 2008
  1. M. Agueh, Existence of solutions to degenerate parabolic equations via the Monge-Kantorovich theory. Adv. Differential Equations 10 (2005) 309–360. [MathSciNet]
  2. L. Ambrosio, Minimizing movements. Rend. Accad. Naz. Sci. XL Mem. Mat. Appl. 19 (1995) 191–246. [MathSciNet]
  3. L. Ambrosio, Transport equation and cauchy problem for non-smooth vector fields. Lecture Notes of the CIME Summer school (2005) available on line at http://cvgmt.sns.it/people/ambrosio/.
  4. L. Ambrosio, N. Fusco and D. Pallara, Functions of bounded variation and free discontinuity problems, Oxford Mathematical Monographs. The Clarendon Press Oxford University Press, New York (2000).
  5. L. Ambrosio, N. Gigli and G. Savarè, Gradient flows in metric spaces and in the Wasserstein spaces of probability measures. Birkhäuser (2005).
  6. A. Arnold, P. Markowich, G. Toscani and A. Unterreiter, On convex Sobolev inequalities and the rate of convergence to equilibrium for Fokker-Planck type equations. Comm. Partial Diff. Eq. 26 (2001) 43–100. [CrossRef]
  7. J.D. Benamou and Y. Brenier, A computational fluid mechanics solution to the Monge-Kantorovich mass transfer problem. Numer. Math. 84 (2000) 375–393. [CrossRef] [MathSciNet]
  8. E.A. Carlen and W. Gangbo, Constrained steepest descent in the 2-Wasserstein metric. Ann. Math. 157 (2003) 807–846. [CrossRef]
  9. E.A. Carlen and W. Gangbo, Solution of a model Boltzmann equation via steepest descent in the 2-Wasserstein metric. Arch. Rational Mech. Anal. 172 (2004) 21–64. [CrossRef]
  10. J.A. Carrillo, A. Jüngel, P.A. Markowich, G. Toscani and A. Unterreiter, Entropy dissipation methods for degenerate parabolic problems and generalized Sobolev inequalities. Monatsh. Math. 133 (2001) 1–82. [CrossRef] [MathSciNet]
  11. J.A. Carrillo, R.J. McCann and C. Villani, Kinetic equilibration rates for granular media and related equations: entropy dissipation and mass transportation estimates. Rev. Mat. Iberoamericana 19 (2003) 971–1018. [MathSciNet]
  12. J.A. Carrillo, R.J. McCann and C. Villani, Contractions in the 2-Wasserstein length space and thermalization of granular media. Arch. Rational Mech. Anal. 179 (2006) 217–263. [CrossRef]
  13. J. Crank, The mathematics of diffusion. Clarendon Press, Oxford, second edition (1975).
  14. G. De Cecco and G. Palmieri, Intrinsic distance on a Lipschitz Riemannian manifold. Rend. Sem. Mat. Univ. Politec. Torino 46 (1990) 157–170.
  15. G. De Cecco and G. Palmieri, Intrinsic distance on a LIP Finslerian manifold. Rend. Accad. Naz. Sci. XL Mem. Mat. Appl. 17 (1993) 129–151.
  16. G. De Cecco and G. Palmieri, LIP manifolds: from metric to Finslerian structure. Math. Z. 218 (1995) 223–237. [CrossRef] [MathSciNet]
  17. E. De Giorgi, New problems on minimizing movements, in Boundary value problems for partial differential equations and applications, RMA Res. Notes Appl. Math. 29, Masson, Paris (1993) 81–98.
  18. E. De Giorgi, A. Marino and M. Tosques, Problems of evolution in metric spaces and maximal decreasing curve. Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. 68 (1980) 180–187. [MathSciNet]
  19. M. Degiovanni, A. Marino and M. Tosques, Evolution equations with lack of convexity. Nonlinear Anal. 9 (1985) 1401–1443. [CrossRef] [MathSciNet]
  20. C. Dellacherie and P.A. Meyer, Probabilities and potential. North-Holland Publishing Co., Amsterdam (1978).
  21. L.C. Evans and R.F. Gariepy, Measure theory and fine properties of functions, Studies in Advanced Mathematics. CRC Press, Boca Raton, FL (1992).
  22. R. Jordan, D. Kinderlehrer and F. Otto, The variational formulation of the Fokker-Planck equation. SIAM J. Math. Anal. 29 (1998) 1–17 (electronic). [CrossRef] [MathSciNet]
  23. D. Kinderlehrer and A. Tudorascu, Transport via mass transportation. Discrete Contin. Dyn. Syst. Ser. B 6 (2006) 311–338. [MathSciNet]
  24. S. Lisini, Characterization of absolutely continuous curves in Wasserstein spaces. Calc. Var. Partial Differential Equations 28 (2007) 85–120. [CrossRef] [MathSciNet]
  25. R.J. McCann, A convexity principle for interacting gases. Adv. Math. 128 (1997) 153–179. [CrossRef] [MathSciNet]
  26. F. Otto, Doubly degenerate diffusion equations as steepest descent. Manuscript (1996) available on line at http://www-mathphys.iam.uni-bonn.de/web/forschung/publikationen/main-en.htm.
  27. F. Otto, Evolution of microstructure in unstable porous media flow: a relaxational approach. Comm. Pure Appl. Math. 52 (1999) 873–915. [CrossRef] [MathSciNet]
  28. F. Otto, The geometry of dissipative evolution equations: the porous medium equation. Comm. Partial Diff. Eq. 26 (2001) 101–174. [CrossRef] [MathSciNet]
  29. L. Petrelli and A. Tudorascu, Variational principle for general diffusion problems. Appl. Math. Optim. 50 (2004) 229–257. [CrossRef] [MathSciNet]
  30. K.-T. Sturm, Convex functionals of probability measures and nonlinear diffusions on manifolds. J. Math. Pures Appl. 84 (2005) 149–168. [CrossRef] [MathSciNet]
  31. J.L. Vázquez, The porous medium equation, Oxford Mathematical Monographs. The Clarendon Press Oxford University Press, Oxford (2007).
  32. C. Villani, Topics in optimal transportation, Graduate Studies in Mathematics 58. American Mathematical Society, Providence, RI (2003).
  33. M.-K. von Renesse and K.-T. Sturm, Transport inequalities, gradient estimates, entropy and Ricci curvature. Comm. Pure Appl. Math. 58 (2005) 923–940. [CrossRef] [MathSciNet]